MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM (VIPERWIRE GUIDE WIRE); CORONARY ATHERECTOMY DEVICE (GUIDE WIRE)

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM (VIPERWIRE GUIDE WIRE); CORONARY ATHERECTOMY DEVICE (GUIDE WIRE)
Model Number VPR-GW-14
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
Following atherectomy treatment for calcified vessels, while removing the viperwire advance guide wire through a non-csi catheter, the tip fractured.The tip fragment separated inside the balloon catheter.The physician removed the balloon and wire.The patient experienced no complication resulting from this event.The patient was in stable condition following the procedure.
 
Additional Manufacturer Narrative
The oad was returned to csi for analysis.The reported guide wire fracture was confirmed.The guide wire spring tip was returned lodged within a damaged non-csi catheter.Destructive analysis found two fractured sections of the spring tip.The full 3cm of spring tip was retrieved and accounted for with no missing fragments.Scanning electron microscopy analysis identified fatigue striations at the site of tensile failure.The root cause of the fracture is considered to be an external factor impacting device performance.The material inspection report for this guide wire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).
 
Additional Manufacturer Narrative
Csi id: (b)(4).
 
Event or Problem Description
Four to five atherectomy treatments were performed in a lesion in the approximately 90% stenosed, calcified, right posterior tibial artery on low and medium speed.Glideassist was activated also.While removing the viperwire advance peripheral guide wire through a bard.014 balloon catheter, the tip fractured.The tip fragment separated inside the balloon catheter.The physician removed the balloon catheter and wire.The patient experienced no complication resulting from this event.The patient was in stable condition following the procedure.

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM (VIPERWIRE GUIDE WIRE)
Common Device Name
CORONARY ATHERECTOMY DEVICE (GUIDE WIRE)
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
kim mcclure
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key15566486
Report Number3004742232-2022-00223
Device Sequence Number2984702
Product Code MCX
UDI-Device Identifier10852528005077
UDI-Public(01)10852528005077(17)240228(10)425423-1
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model NumberVPR-GW-14
Device Catalogue Number72023-01
Device Lot Number425423-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer10/03/2022
Initial Report FDA Received Date10/07/2022
Supplement Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight82 KG
Patient RaceWhite